Tear trough is still blue and swollen after 4 weeks. Has my plastic surgery has given me too much filler? (Photo)

4 weeks ago I had Revanesse Kiss (a filler) injected into my tear troughs by a plastic surgeon. But after 4 weeks, it looks like they have shot too much filler because my tear trough is still very swollen and it looks like I have eye bags now (and before my injection it was hollow… It is also a bit blue... What do I have to do? Here a picture:

Doctor Answers (7)

Tear trough issues

+1
Filler can be reversed partially or completely with Vitrase.  Consult your doctor about this.  Sometimes this may be the result of injecting the filler superficially under the skin where it can cause a bluish reflection in addition to appearing too full.  


New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

HA fillers may cause a bluish hue of lower eyelid skin called the Tyndall Effect.

+1
Your right lower lid is a bit puffy with a bluish hue. If you wish to reverse the effect of your Revanesse Kiss, an HA filler, you could consult your doctor for advice. Some patients may benefit from having a dissolving enzyme called hyaluronidase injected to minimize this effect.

Hope this helps you.

Dr. Joseph

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 276 reviews

Filler In the Tear Trough

+1
I suggest having the filler reversed with hyaluronidase.  You have too much filler that was placed superficially and now is causing a blue discoloration and swelling.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

You might also like...

Filler too superficial

+1
When filler is placed too superficially, you get a Tyndall effect which is a bluish hue. Hyaluronidase can help dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Revanesse Kiss is a hyaluronic acid filler made in Canada by a smaller firm...

+1
hyaluronidase should dissolve it...but for these more critically important areas of the face...think you ought to stay with the majors...like Juvederm or Restylane...lots of experience with them...
in your case there was probably too much injected too close to the surface of the skin...and more hyaluronidase ought to dramatically improve the situation...in any case you need a return visit to the doctor and a chat about how to proceed...

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Tyndall Effect after tear trough injections

+1
Hi Makzz.  When tear trough injections are done well, the dermal filler is placed deep below the muscle that surrounds the eye.  If the placement of the product is too superficial (near the surface) then the patient can end up having an issue we define as the Tyndall effect.  

The Tyndall effect is a phenomenon that occurs when the Hyaluronic acid based product (Ravenesse) is placed too close to the surface of the skin and light reflects off of the product creating a bluish or greyish hue to the skin.  

The solution is to go back to your injector and have them use Vitase (Hyaluronidase) to dissolve the product.  It will immediately make the bump go down and should take away the bluish color as well.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Blue color after tear trough injections

+1
I have no experience with this particular filler, but the tear troughs do look overfilled. I would probably recommend waiting a few more weeks to make sure the puffiness is not due to swelling and then have the filler dissolved.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 82 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.